Alert archive / Indiana / Freeze Warnings in 2006
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 14, 2006, 2:01 PM EDT for 39 counties in Indiana. It took effect at Oct 15, 2006, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2006, 2:01 PM EDT (18:01 UTC)
- In effect from
- Oct 15, 2006, 4:00 AM EDT
- Expired
- Oct 15, 2006, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 141801 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 201 PM EDT SAT OCT 14 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... INZ021-028>031-035>049-051>057-060>065-067>072-150215- /O.NEW.KIND.FZ.W.0002.061015T0800Z-061015T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 101 PM CDT SAT OCT 14 2006 /201 PM EDT SAT OCT 14 2006/ ...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. LIGHT TO CALM WINDS OVERNIGHT COMBINED WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW OVERNIGHT. SOME RURAL LOCATIONS COULD SEE A HARD FREEZE WHICH IS WHEN THE TEMPERATURE FALLS TO 28 DEGREES OR BELOW. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KOCH
3 follow-up statements
000 WWUS73 KIND 150205 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 PM EDT SAT OCT 14 2006 INZ021-028>031-035>049-051>057-060>065-067>072-151015- /O.CON.KIND.FZ.W.0002.061015T0800Z-061015T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 905 PM CDT SAT OCT 14 2006 /1005 PM EDT SAT OCT 14 2006/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... LIGHT WINDS OVERNIGHT COMBINED WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW OVERNIGHT. SOME RURAL LOCATIONS COULD SEE A HARD FREEZE WHICH IS WHEN THE TEMPERATURE FALLS TO 28 DEGREES OR BELOW. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 150807 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 AM EDT SUN OCT 15 2006 INZ021-028>031-035>049-051>057-060>065-067>072-151300- /O.CON.KIND.FZ.W.0002.000000T0000Z-061015T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 307 AM CDT SUN OCT 15 2006 /407 AM EDT SUN OCT 15 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. TEMPERATURES AT OR BELOW FREEZING WILL CONTINUE THIS MORNING THROUGH 900 AM. TEMPERATURES WILL RISE TO AROUND 40 BY MID MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PUMA
000 WWUS73 KIND 151251 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 851 AM EDT SUN OCT 15 2006 INZ021-028>031-035>049-051>057-060>065-067>072-151400- /O.EXP.KIND.FZ.W.0002.000000T0000Z-061015T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 751 AM CDT SUN OCT 15 2006 /851 AM EDT SUN OCT 15 2006/ ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING... TEMPERATURES WILL WARM QUICKLY TO ABOVE FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 14, 1:48 PM EDT, 13 minutes earlier.
Area forecast discussion, Oct 14, 1:48 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 148 PM EDT SAT OCT 14 2006 .DISCUSSION...MAIN FCST ISSUES WL BE POTENTIAL FOR SUB-FREEZING TEMPS TNGT AND THEN TIMING AND CVRG OF RWS ACRS THE FA LATE SUN/MON AS ENERGY FM SW UPR LOW LIFTS NE TOWARDS AN UPR RIDGE THAT IS CURRENTLY ACRS THE SRN PLAINS AND WL MOV ACRS THE FA SUN NGT/MON MRNG. BROAD HIGH PRES ACRS THE SERN AND CENTRAL CONUS AS WELL AS THE OH VLY COMBINED WITH A BONE DRY ATMS HAS KEPT SKIES SUNNY ACRS CNTRL IN TODAY. DECOUPLING WINDS AFTER DARK SHOULD LEAD TO A FREEZE TNGT. ALTHOUGH...MOST AREAS WL PROBABLY NOT SEE A HARD FREEZE (TEMPS 28 DEGREES OR LESS)...SOME RURAL LOWER ELEVATION AREAS COULD. GFS MODEL TIME SECS AND HIGH LVL RH PROGS ARE HINTING AT BRINGING DECENT CI SHIELD ACRS THE FA OVERNGT...SAT OBS DONT SUPPORT IT. PREFER THE ETA WRF AND NGM WHICH DONT BRING CI AND AC IN UNTIL TOMORROW MAINLY IN THE AFTERNOON AS WAA STARTS KICKING IN. SO...WL ISSUE FREEZE WARNING FOR ALL OF CENTRAL INDIANA FROM 4 AM EDT-9 AM EDT. LIKE THAT THE MODELS ARE TRENDING MORE TOWARDS MON FOR THE START OF PRECIP AS OPPOSED TO SUN NGT AS THE LOW LVLS ARE STARTING OUT SO DRY. BUT...DID LEAVE IN SLGT CHC POPS ACRS THE W OVERNGT TO ACCOUNT FOR SOME UNCERTAINTY IN TIMING. THE MAIN SHOW SHOULD GET GOING MON AFT AND TUES NGT AS GULF OPENS UP DUE TO RAPIDLY DEVELOPING PLAINS SYS. STG 60-70 KT LOW LVL JET NOSING INTO SRN INDIANA SHOULD SUPPLY PLENTY OF MOIST FOR WEAK UPR TROF THAT WL PASS THROUGH AND ALSO AHEAD OF THE AFOREMENTIONED DEVELOPING PLAINS SYS. SYS WL TAKE ITS TIME GETTING HERE WITH A METAMORPOSIS OF IT PASSING THROUGH LATE IN THE WEEK. FINALLY...THE START OF THE WEEKEND LOOKS DRY AS HIGH PRES BUILDS IN. PREFER COOLEST GFS TEMPS TNGT DUE TO WINDS BECOMING NEAR CALM. WL ALSO GO WITH THE COOLER GFS ON SUNDAY BASED ON TEMP RESPONSE THE PAST COUPLE OF DAYS. && .AVIATION... DISCUSSION FOR 141800Z TAF ISSUANCE. STILL SOME GUSTS TO NEAR 25KT POSSIBLE THROUGH 23Z OR SO AS WINDS ALOFT GRADUALLY WEAKEN. OTHERWISE VFR THRU THE PERIOD. AFT 10Z OR SO EXPECT MID LEVEL MOISTURE TO INCREASE...EVENTUALLY PRODUCING CEILINGS AROUND 10-15KFT BY THE END OF THE TAF PERIOD. WITH DRY LOW LEVELS...DO NOT EXPECT ANY FOG TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FOR ALL OF CENTRAL INDIANA OVERNGT FROM 4 AM EDT-9 AM EDT. AVIATION...CS PUBLIC...KOCH
Hazardous weather outlook, Oct 14, 5:00 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 AM EDT SAT OCT 14 2006 INZ021-028>031-035>049-051>057-060>065-067>072-150900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 400 AM CDT SAT OCT 14 2006 /500 AM EDT SAT OCT 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Freeze Warnings in Indiana, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.